Alert archive / California / Wind Advisories in 2018
Wind Advisory 15, NWS Las Vegas, NV
NWS Las Vegas, NV issued this wind advisory at Mar 23, 2018, 4:49 AM PDT for Inyo County, California. It took effect at Mar 23, 2018, 5:00 PM PDT. It was in force for 34 hr.
The area
The counties it named.
The facts
- Issued
- Mar 23, 2018, 4:49 AM PDT (11:49 UTC)
- In effect from
- Mar 23, 2018, 5:00 PM PDT
- Expired
- Mar 25, 2018, 3:00 AM PDT
- In force
- 34 hr
- Issued by
- NWS Las Vegas, NV
County Inyo County, CA
The radar
The Edwards AFB radar (KEYX), 158 km from the middle of the area, began a volume at 11:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Las Vegas, NV (KVEF), launched 00:00Z, 11.8 hours before the alert went out and 168 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1440 m above ground
- 0-6 km bulk shear
- 65 kt
- 0-1 km storm-relative helicity
- 134 m²/s²
- 0-3 km storm-relative helicity
- 151 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
084 WWUS75 KVEF 231149 NPWVEF URGENT - WEATHER MESSAGE National Weather Service Las Vegas NV 449 AM PDT Fri Mar 23 2018 CAZ519-232200- /O.EXP.KVEF.WI.Y.0014.000000T0000Z-180323T1200Z/ /O.NEW.KVEF.WI.Y.0015.180324T0000Z-180324T1600Z/ Eastern Sierra Slopes- Including Aspendell and Whitney Portal 449 AM PDT Fri Mar 23 2018 ...WIND ADVISORY IN EFFECT FROM 5 PM THIS AFTERNOON TO 9 AM PDT SATURDAY... ...WIND ADVISORY WILL EXPIRE AT 5 AM PDT EARLY THIS MORNING... The National Weather Service in Las Vegas has issued a Wind Advisory, which is in effect from 5 PM this afternoon to 9 AM PDT Saturday. * TIMING...Gusty winds will decrease slightly today before increasing once again tonight before decrease Saturday morning. * WINDS...West winds 40 to 50 MPH in valley locations and up to 65 MPH along exposed slopes and ridgetops. * IMPACTS...Strong winds could make driving difficult due to strong crosswinds. Snow and blowing snow possible as well. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means strong winds gusting over 40 mph can make driving difficult. && $$ CAZ520-525-NVZ019-231300- /O.EXP.KVEF.WI.Y.0014.000000T0000Z-180323T1200Z/ Owens Valley-Morongo Basin-Spring Mountains-Red Rock Canyon- Including Bishop, Independence, Lone Pine, Olancha, Morongo Valley, Yucca Valley, Twentynine Palms, The Town Of Mt Charleston, and Red Rock Canyon 449 AM PDT Fri Mar 23 2018 ...WIND ADVISORY WILL EXPIRE AT 5 AM PDT EARLY THIS MORNING... Winds have decreased around the Morongo Basin. The wind advisory will be allowed to expire. $$
6 follow-up statements
483 WWUS75 KVEF 232113 NPWVEF URGENT - WEATHER MESSAGE National Weather Service Las Vegas NV 213 PM PDT Fri Mar 23 2018 CAZ519-241200- /O.CON.KVEF.WI.Y.0015.180324T0000Z-180324T1600Z/ Eastern Sierra Slopes- Including Aspendell and Whitney Portal 213 PM PDT Fri Mar 23 2018 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 AM PDT SATURDAY... * TIMING...Gusty winds will decrease slightly today before increasing once again tonight before decrease Saturday morning. * WINDS...West winds 40 to 50 MPH in valley locations and up to 65 MPH along exposed slopes and ridgetops. * IMPACTS...Strong winds could make driving difficult due to strong crosswinds. Snow and blowing snow possible as well. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means strong winds gusting over 40 mph can make driving difficult. && $$
329 WWUS75 KVEF 232216 NPWVEF URGENT - WEATHER MESSAGE National Weather Service Las Vegas NV 316 PM PDT Fri Mar 23 2018 CAZ523-NVZ019-241200- /O.NEW.KVEF.WI.Y.0016.180324T1800Z-180325T1000Z/ Western Mojave Desert-Spring Mountains-Red Rock Canyon- Including Barstow, Daggett, Fort Irwin, The Town Of Mt Charleston, and Red Rock Canyon 316 PM PDT Fri Mar 23 2018 ...WIND ADVISORY IN EFFECT FROM 11 AM SATURDAY TO 3 AM PDT SUNDAY... The National Weather Service in Las Vegas has issued a Wind Advisory, which is in effect from 11 AM Saturday to 3 AM PDT Sunday. * TIMING...Winds will increase late Saturday morning and begin to decrease early Sunday. Winds will peak during the late afternoon hours Saturday. * WINDS...Sustained winds 25 to 35 MPH and gusts of 35 to 45 MPH. Gusts up to 55 MPH are possible in higher terrain, mainly the Spring Mountains. * IMPACTS...Strong gusts may lead to difficult driving conditions due to crosswinds. Areas of blowing dust may also affect motorists due to restricted visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means strong winds gusting over 40 mph can make driving difficult...especially for high profile vehicles. Use extra caution. && $$ CAZ519-241200- /O.CON.KVEF.WI.Y.0015.180324T0000Z-180324T1600Z/ Eastern Sierra Slopes- Including Aspendell and Whitney Portal 316 PM PDT Fri Mar 23 2018 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 AM PDT SATURDAY... * TIMING...Gusty winds will decrease slightly today before increasing once again tonight before decrease Saturday morning. * WINDS...West winds 40 to 50 MPH in valley locations and up to 65 MPH along exposed slopes and ridgetops. * IMPACTS...Strong winds could make driving difficult due to strong crosswinds. Snow and blowing snow possible as well. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means strong winds gusting over 40 mph can make driving difficult. && $$
580 WWUS75 KVEF 241143 NPWVEF URGENT - WEATHER MESSAGE National Weather Service Las Vegas NV 443 AM PDT Sat Mar 24 2018 CAZ519-242000- /O.EXT.KVEF.WI.Y.0015.000000T0000Z-180325T1000Z/ Eastern Sierra Slopes- Including Aspendell and Whitney Portal 443 AM PDT Sat Mar 24 2018 ...WIND ADVISORY NOW IN EFFECT UNTIL 3 AM PDT SUNDAY... * TIMING...Gusty winds expected to continue today before decreasing late tonight. * WINDS...West winds 30 to 50 MPH in valley locations and up to 65 MPH along exposed slopes and ridgetops. * IMPACTS...Strong winds could make driving difficult due to strong crosswinds. Snow and blowing snow possible as well. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means strong winds gusting over 60 mph can make driving difficult. && $$ CAZ523-NVZ019-242000- /O.CON.KVEF.WI.Y.0016.180324T1800Z-180325T1000Z/ Western Mojave Desert-Spring Mountains-Red Rock Canyon- Including Barstow, Daggett, Fort Irwin, The Town Of Mt Charleston, and Red Rock Canyon 443 AM PDT Sat Mar 24 2018 ...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 3 AM PDT SUNDAY... * TIMING...Winds will increase later this morning, peak during the afternoon and evening hours before starting to decrease early Sunday morning. * WINDS...Sustained winds 25 to 35 MPH and gusts of 35 to 45 MPH. Gusts up to 55 MPH are possible in higher terrain, mainly the Spring Mountains and Red Rock Canyon. * IMPACTS...Strong gusts may lead to difficult driving conditions due to crosswinds. Areas of blowing dust may also affect motorists due to restricted visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means strong winds gusting over 40 mph can make driving difficult...especially for high profile vehicles. Use extra caution. && $$
106 WWUS75 KVEF 242007 NPWVEF URGENT - WEATHER MESSAGE National Weather Service Las Vegas NV 107 PM PDT Sat Mar 24 2018 CAZ523-NVZ019-250400- /O.CON.KVEF.WI.Y.0016.000000T0000Z-180325T1000Z/ Western Mojave Desert-Spring Mountains-Red Rock Canyon- Including Barstow, Daggett, Fort Irwin, The Town Of Mt Charleston, and Red Rock Canyon 107 PM PDT Sat Mar 24 2018 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 AM PDT SUNDAY... * TIMING...Winds will increase later this morning, peak during the afternoon and evening hours before starting to decrease early Sunday morning. * WINDS...Sustained winds 25 to 35 MPH and gusts of 35 to 45 MPH. Gusts up to 55 MPH are possible in higher terrain, mainly the Spring Mountains and Red Rock Canyon. * IMPACTS...Strong gusts may lead to difficult driving conditions due to crosswinds. Areas of blowing dust may also affect motorists due to restricted visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means strong winds gusting over 40 mph can make driving difficult...especially for high profile vehicles. Use extra caution. && $$ CAZ519-250400- /O.CON.KVEF.WI.Y.0015.000000T0000Z-180325T1000Z/ Eastern Sierra Slopes- Including Aspendell and Whitney Portal 107 PM PDT Sat Mar 24 2018 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 AM PDT SUNDAY... * TIMING...Gusty winds expected to continue today before decreasing late tonight. * WINDS...West winds 30 to 50 MPH in valley locations and up to 65 MPH along exposed slopes and ridgetops. * IMPACTS...Strong winds could make driving difficult due to strong crosswinds. Snow and blowing snow possible as well. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means strong winds gusting over 60 mph can make driving difficult. && $$
863 WWUS75 KVEF 250348 NPWVEF URGENT - WEATHER MESSAGE National Weather Service Las Vegas NV 848 PM PDT Sat Mar 24 2018 CAZ523-NVZ019-251000- /O.CON.KVEF.WI.Y.0016.000000T0000Z-180325T1000Z/ Western Mojave Desert-Spring Mountains-Red Rock Canyon- Including Barstow, Daggett, Fort Irwin, The Town Of Mt Charleston, and Red Rock Canyon 848 PM PDT Sat Mar 24 2018 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 AM PDT SUNDAY... * TIMING...Gusty winds will continue this evening before starting to decrease early Sunday morning. * WINDS...Sustained winds 25 to 35 MPH and gusts of 35 to 45 MPH. Gusts up to 55 MPH are possible in higher terrain, mainly the Spring Mountains and Red Rock Canyon. * IMPACTS...Strong gusts may lead to difficult driving conditions due to crosswinds. Areas of blowing dust may also affect motorists due to restricted visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means strong winds gusting over 40 mph can make driving difficult...especially for high profile vehicles. Use extra caution. && $$ CAZ519-251000- /O.CON.KVEF.WI.Y.0015.000000T0000Z-180325T1000Z/ Eastern Sierra Slopes- Including Aspendell and Whitney Portal 848 PM PDT Sat Mar 24 2018 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 AM PDT SUNDAY... * TIMING...Gusty winds will continue this evening before starting to decrease early Sunday morning. * WINDS...West winds 30 to 50 MPH in valley locations and up to 65 MPH along exposed slopes and ridgetops. * IMPACTS...Strong winds could make driving difficult due to strong crosswinds. Snow and blowing snow possible as well. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means strong winds gusting over 60 mph can make driving difficult. && $$
036 WWUS75 KVEF 250942 NPWVEF URGENT - WEATHER MESSAGE National Weather Service Las Vegas NV 242 AM PDT Sun Mar 25 2018 CAZ523-NVZ019-251045- /O.EXP.KVEF.WI.Y.0016.000000T0000Z-180325T1000Z/ Western Mojave Desert-Spring Mountains-Red Rock Canyon- Including Barstow, Daggett, Fort Irwin, The Town Of Mt Charleston, and Red Rock Canyon 242 AM PDT Sun Mar 25 2018 ...WIND ADVISORY WILL EXPIRE AT 3 AM PDT EARLY THIS MORNING... The wind advisory will be allowed to expire. However, locally stronger west wind gusts to 40 mph will remain a possibility across northwest San Bernardino County today. $$ CAZ519-251045- /O.EXP.KVEF.WI.Y.0015.000000T0000Z-180325T1000Z/ Eastern Sierra Slopes- Including Aspendell and Whitney Portal 242 AM PDT Sun Mar 25 2018 ...WIND ADVISORY WILL EXPIRE AT 3 AM PDT EARLY THIS MORNING... The wind advisory will be allowed to expire. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this wind advisory went out at Mar 23, 3:40 AM PDT, 1 hour 9 minutes earlier.
Area forecast discussion, Mar 23, 3:40 AM PDT, 1 hour 9 minutes before
Area Forecast Discussion National Weather Service Las Vegas NV 340 AM PDT Fri Mar 23 2018 .SYNOPSIS...Any remaining showers and thunderstorms will be over Mohave and Lincoln County this morning. Elsewhere, look for more sunshine and warmer temperatures. A colder storm will bring wind and chances for showers to the Sierra beginning Saturday and spreading across the southern Great Basin Sunday and Monday. Temperatures will remain below late March normals through the first half of the upcoming week. && .DISCUSSION...Through Thursday. Ongoing showers and isolated thunderstorms over southeast Nevada and northwest Arizona will come to an end later this morning as shortwave just to the west of Las Vegas quickly moves toward the Four Corners. NAM shows some weak CAPE redeveloping across eastern Lincoln and northern Mohave Counties this afternoon. However, HRRR does not show anything redeveloping so kept the forecast dry. Wind becomes our issue tonight and Saturday. Cold upper low off the Northwest Coast sags south tonight and Saturday leading to stronger winds aloft and tightening surface pressure gradient in the the lee of the the Sierra. Cross section across the southern Sierra shows support for strong mid/upper slope westerly winds tonight through about 8 am Saturday morning. Belt of strong southwesterly surface winds encompasses all of the high desert of San Bernardino County Saturday, as well as parts of southern Nevada and northwest Arizona. Have higher confidence that a Wind Advisory will be needed for northwest San Bernardino County Saturday. It will be windy, and outside of the Lake Mead Natl Rec Area have less confidence that wind advisory criteria would be met across southern Nevada and northwest Arizona. A Lake Wind Advisory could be needed for the Lake Mead NRA. The trough to our northwest will slide southeast across the southern Great Basin and Mojave Desert Sunday and Monday with an upper low closing off over Arizona Tuesday. Best chance of showers will be in Inyo, Esmeralda, central Nye and Lincoln Counties Sunday/Monday, and finally in Mohave County Monday and possibly Tuesday. We will need to watch for gusty north winds on the backside of the upper low Monday-Wednesday, especially down the Colorado River Valley. Mild temperatures today and Saturday will turn cooler with the trough Sunday and Monday. Low over Arizona shifts east Wednesday and Thursday allowing for H5 heights rises leading to a rapid warm up under stronger late March sun. && .AVIATION...For McCarran...Expect dry and clearing conditions after 12Z today with shower activity moving rapidly east. A challenging, low confident wind forecast today with gusty southwest winds 20-30 knots through about 15Z then are forecasted to decrease as the wind direction switches to the north mid-late morning. East to southeast winds are then forecast in the early-mid afternoon before turning southwest and becoming gusty by this evening. For the rest of southern Nevada, northwest Arizona and southeast California...Gusty southwest winds across the deserts this morning with decreasing winds elsewhere. Winds increase out of the west to southwest across Inyo, San Bernardino and Nye counties this afternoon spreading into Clark, Lincoln and Mohave counties this evening. Lingering showers in eastern Lincoln and northern Mohave counties this morning with dry and clearing conditions everywhere this afternoon. && .SPOTTER INFORMATION STATEMENT...Spotters are encouraged to report any significant weather or impacts according to standard operating procedures. && Discussion...Pierce Aviation...Salmen For more forecast information...see us on our webpage: http://weather.gov/lasvegas or follow us on Facebook and Twitter
In the hours before
Local storm report, Mar 23, 12:03 AM PDT, 4 hours 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAS VEGAS NV
1203 AM PDT FRI MAR 23 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0726 PM NON-TSTM WND GST 19 S HAIWEE 35.87N 117.92W
03/22/2018 M58 MPH INYO CA MESONET
FIVE MILE RAWS (FMRC1).
&&Local storm report, Mar 23, 12:04 AM PDT, 4 hours 45 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE LAS VEGAS NV
1204 AM PDT FRI MAR 23 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0726 PM NON-TSTM WND GST 19 S HAIWEE 35.87N 117.92W
03/22/2018 M58 MPH INYO CA MESONET
FIVE MILE RAWS (FMRC1).
0700 PM HEAVY SNOW 6 ESE SOUTH LAKE 37.13N 118.48W
03/22/2018 M27.0 INCH INYO CA MESONET
BIG PINE CREEK SNOTEL. SNOWFALL TOTAL FROM
NOON WEDNESDAY THROUGH 7 PM THURSDAY.
0700 PM HEAVY SNOW 9 WNW ROUND VALLEY 37.46N 118.74W
03/22/2018 M23.0 INCH INYO CA MESONET
ROCK CREEK LAKES SNOTEL. SNOWFALL TOTAL FROM
NOON WEDNESDAY THROUGH 7 PM THURSDAY.
0700 PM HEAVY SNOW 1 NNE SOUTH LAKE 37.18N 118.56W
03/22/2018 M33.0 INCH INYO CA MESONET
SOUTH LAKE SNOTEL. SNOWFALL TOTAL FROM NOON
WEDNESDAY THROUGH 7 PM THURSDAY.
0700 PM HEAVY SNOW 1 SSE SOUTH LAKE 37.16N 118.56W
03/22/2018 M28.0 INCH INYO CA MESONET
SAWMILL SNOTEL. SNOWFALL TOTAL FROM NOON
WEDNESDAY THROUGH 7 PM THURSDAY.
0246 PM SNOW ASPENDELL 37.24N 118.60W
03/22/2018 M7.0 INCH INYO CA TRAINED SPOTTER
SPOTTER REPORTED A MEASURED 7.00 INCHES OF
SNOWFALL AS WELL AS 1.00 OF MEASURED
RAINFALL.
1240 PM NON-TSTM WND GST 3 W RACHEL 37.65N 115.80W
03/22/2018 M63 MPH LINCOLN NV MESONET
SAND SPRING VALLEY (NSSV).
1200 PM NON-TSTM WND GST 5 NE MT. CHARLESTON 36.32N 115.58W
03/22/2018 M61 MPH CLARK NV MESONET
SPRING MOUNTAIN YOUTH CAMP (SMYC).
0950 AM NON-TSTM WND GST 11 W ALAMO 37.34N 115.36W
03/22/2018 M62 MPH LINCOLN NV MESONET
TIKABOO PEAK (NTIK).
&&
WOLCOTTThe office that day
Everything else NWS Las Vegas, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 23, 3:16 PM PDT | Wind Advisory | VEF | San Bernardino | 36 hr |
Nearby
Wind Advisories in California, 2018Every wind advisory in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.